Post # 1
I took the Depo shot 3 times, so for about 9 months. It wreaked havoc on me, making me moody, causing a ton of weight gain and a lot of bloating, complete loss of my sex drive, and continuous bleeding. Its been like having my period since January!
Since I was so miserable Darling Husband and I decided it was best for me to quit it. My last shot was supposed to be in mid august, and since then we’ve been using condoms. Except, things have just been getting worse. I’m getting migraines every day making it almost impossible for me to function. The bleeding has been getting worse, and so has the moodiness. And now I’m finding that im not really enjoying sex. Plus I just feel bad all the time.
I’ve been researching this and it seems to be fairly common. I’m just wondering if anyone else has experience with this and how they dealt with it/ how long they lasted.
Post # 2
I am still on depo myself, but when my sister went off it she had basically a heavy flow period for about 6 weeks.
I have heard of people getting on a low dose birth control pill for a short time after stopping depo just to help regulate their period again
Post # 3
- Wedding: May 2015 - The Fairmont, SF
I was on Depo and had all of the negative side effects that you’re mentioning. It was horrendous and I’m actually shocked that so many doctors still recommend it, as there have been so many complaints (that I’ve heard, at least) about what it’s like while you’re on it and coming off.
I switched to the Nuva Ring as soon as my Depo shot had run its course and I love it. It’s a very, very effective method of birth control as long as you remember to remove and insert the ring correctly. The good thing is you only have to worry about it 2x a month, which is so much better (IMO) than the pill. 🙂
Post # 4
a_day_at_the_fair: if it only lasted 6 weeks for her maybe it’s almost done for me too! That would be nice. If it lasts much longer I definitely plan on looking into going back on the pill, though I switched to depo because a few different pills caused me problems too.
liameowchelle: my doctor actually told me that it should help decrease the side effects I was getting from the pill! I’m looking for a new doctor now, mostly because I moved a ways away from him, but definitely in part because I’m not sure if I trust his advice. Do you know how much the Nuva Ring costs? I have awful student healthcare that only covers pills, but if it’s not too much I might try it.
Post # 5
I took Depo for about 6 years (and didn’t have any period nor spotting for 6 years), so the first period I had after getting off the shots was not heavy, but these had to be the most insane cramps I had ever suffered. Aside from that, I also progressively started having adult acne over the next few months (because I went off hormonal BCs as a whole, now I have a copper IUD and I wouldn’t go back to hormones).
On a positive note, I lost all the weight I had put on while on Depo (about 20-25 pounds), went back on my natural cycle (yay, sex drive !), didn’t have heavy headaches, bloating and belly pain all the time anymore. I feel healthy, while on Depo I felt sick all the time.
Post # 6
Tigerlilybride: I stopped the depo after 4 shots (so, a year on it) and did not experience and of the symptoms your describing from coming off of it. It did take 6 months for my period to come back… But no headaches, crazy bleeding…
You might wanna call your doctor